zbMATH — the first resource for mathematics

On the Clifford index of a general \((e+2)\)-gonal curve. (English) Zbl 0679.14015
The authors give an alternative proof of a theorem of Ballico: a general \((e+2)\)-gonal curve of genus \(g\geq 2e+2\) has \(Clifford\quad index\quad e.\) They use a result of E. Arbarello and M. Cornalba [Ann. Sci. Éc. Norm. Supér., IV. Sér. 16, 467-488 (1983; Zbl 0553.14009)] to provide a lemma for the theorem. The lemma gives an upper bound on the dimension of the variety of special linear systems on a variable curve.
As to the reverse of the theorem see H. M. Farkas, J. Reine Angew. Math. 391, 213-220 (1988; Zbl 0651.14018).
Reviewer: R.Horiuchi

14H45 Special algebraic curves and curves of low genus
14C20 Divisors, linear systems, invertible sheaves
Full Text: DOI EuDML
[1] E. Arbarello, M. Cornalba, ?A few remarks about the variety of irreducible plane curves of given degree and genus?, Ann.scient. Éc. Norm. Sup., 4e serie, t.16 (1983), 467-483 · Zbl 0553.14009
[2] E. Ballico, ?On the Clifford index of algebraic curves?, Proc. of the Amer. Math. Soc., 97(1986), 217-218 · Zbl 0591.14020
[3] M. Green, R. Lazarsfeld, ?On the projective normality of complete linear series on an algebraic curve?, Invent. math. 83(1986), 73-90 · Zbl 0594.14010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.